Alert archive / Kentucky / Heat Advisories in 2021
Heat Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this heat advisory at Aug 26, 2021, 9:36 AM EDT for 5 counties in Indiana; 8 counties in Kentucky; 4 counties in Ohio. It took effect at Aug 26, 2021, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2021, 9:36 AM EDT (13:36 UTC)
- In effect from
- Aug 26, 2021, 12:00 PM EDT
- Expired
- Aug 26, 2021, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Dearborn County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Butler County, OH, Clermont County, OH, Hamilton County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 91 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019 WWUS71 KILN 261336 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 936 AM EDT Thu Aug 26 2021 INZ066-073>075-080-KYZ089>096-OHZ070-071-077-078-262300- /O.NEW.KILN.HT.Y.0003.210826T1600Z-210826T2300Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Butler-Warren-Hamilton- Clermont- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 936 AM EDT Thu Aug 26 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 102 expected. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
354 WWUS71 KILN 261642 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1242 PM EDT Thu Aug 26 2021 INZ066-073>075-080-KYZ089>096-OHZ070-071-077-078-262300- /O.CON.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/ Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin- Boone-Kenton-Campbell-Owen-Grant-Pendleton-Butler-Warren-Hamilton- Clermont- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Cincinnati, and Milford 1242 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 102. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
733 WWUS71 KILN 261954 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 354 PM EDT Thu Aug 26 2021 INZ066-073-074-OHZ070-071-077-262100- /O.CAN.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/ Franklin IN-Ripley-Dearborn-Butler-Warren-Hamilton- Including the cities of Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, and Cincinnati 354 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY IS CANCELLED... Storms have moved or will move shortly into the region allowing for the heat advisory to be cancelled. $$ INZ075-080-KYZ089>096-OHZ078-262300- /O.CON.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Clermont- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, and Milford 354 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 101. * WHERE...Portions of Southeast Indiana, Northern Kentucky and Southwest Ohio. * WHEN...Until 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
016 WWUS71 KILN 262252 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 652 PM EDT Thu Aug 26 2021 INZ075-080-KYZ089>096-OHZ078-270000- /O.EXP.KILN.HT.Y.0003.000000T0000Z-210826T2300Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Clermont- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, and Milford 652 PM EDT Thu Aug 26 2021 ...HEAT ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING... Heat indices are falling below advisory criteria, so the Heat Advisory will expire as planned. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this heat advisory went out at Aug 26, 6:48 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 6:48 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 648 AM EDT Thu Aug 26 2021 .SYNOPSIS... A chance for showers and thunderstorms will continue at times through the weekend as a warm and humid airmass remains in place across the Ohio Valley region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Isolated thunderstorms across Pike and Scioto counties have been gradually dissipating and expect this trend to continue in the very near term. Isolated to scattered thunderstorms are continuing to push slowly east across Illinois and Indiana and now into portions of far northwest Ohio. These have been generally weakening through the early morning hours and are associated with some mid level energy, with a broad circulation evident on radar, centered along the central Illinois/Indiana border. Meanwhile, some low clouds and fog have developed across central portions of our area early this morning with some locally dense fog noted on area webcams. Not sure how widespread the dense fog will end up being with some mid and high level clouds continuing to move in from the west. For now will cover with an SPS and continue to monitor over the next couple of hours. The activity off to our northwest is forecast to gradually weaken through the mid morning hours, but suppose some of this may still sneak into our far northwest later this morning. Then as we destabilize through late morning and into this afternoon, expect scattered showers and thunderstorms to develop as the mid level energy off to our west pushes slowly east into our area. Temperatures today could be a little tricky once again, with the potential for some debris clouds across the area this morning and the chance for additional showers and thunderstorms into this afternoon. Will generally go with highs in the upper 80s to near 90 degrees. This will combine with dewpoints into the lower 70s to create heat indices in the 95 to 100 degree range at times this afternoon. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Will allow for showers and thunderstorms chances to gradually taper off this evening with partly cloudy skies overnight. Lows tonight will be in the upper 60s to lower 70s. Warm and humid conditions are expected again on Friday with highs in the upper 80s to around 90 degrees. As we destabilize through the day, expect to see the potential for isolated to scatted thunderstorm development once again as some weak mid level energy moves over the top of the mid/upper level ridge in place across the Mid Atlantic states. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Other than a few scattered showers or thunderstorms weakening into the evening hours, Friday night is mostly dry as diurnal activity decreases. Broad scale pattern remains unchanged for the weekend as surface/mid-level high pressure are in place over the eastern CONUS. Warm and muggy conditions are forecast throughout the weekend with diurnal enhancements to showers and thunderstorms anticipated for both days. Moving into early next week, geopotential heights begin to decrease in response to a progressive trough moving into the Great Lakes region. High temperatures decrease closer to normal values, but chances for showers and thunderstorms persist as a surface cold front approaches the Ohio Valley. Chances for precipitation are elevated across the entire area for Monday with the progression of the front moving slowly southward throughout the day. Thunderstorm coverage decreases during the evening hours, however, chances continue through the overnight as the front begins to stall. Uncertainty increases quite significantly entering Tuesday and through Wednesday as the influences of a potential tropical system and stalled front could lead to different outcomes from what is currently forecast. As the tropical system becomes better organized in the western Caribbean Sea and eventually the Gulf of Mexico, track forecasts will improve, increasing confidence for potential local impacts. As is sometimes the case, landfalling tropical cyclones along the Gulf Coast tend to curve eastward upon reaching the mid-latitudes. Long range model guidance is hinting for the mid- level high that has persisted over the Mid-Atlantic coast to steer the remnants up the Mississippi River Valley before turning them eastward into the Ohio/Tennessee Valleys. The weakening of the ridge and the progression of another trough moving into the Midwest are the primary factors for the ultimate track. Regardless of the exact track, the stalled front and above normal PWATs favor continued chances for showers and thunderstorms both Tuesday and Wednesday with temperatures generally in the low to mid 80s. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... Areas of low clouds and fog are persisting across central Ohio as well as in some of the river valleys elsewhere across the area. This will lead to the possibility of some IFR conditions at KLUK,KCMH and KLCK at the start of the TAF period before conditions begin to improve through mid morning. Otherwise, an upper level disturbance will push slowly east into the area through this afternoon. As the airmass destabilizes through the afternoon, expect to see a chance for some showers and thunderstorms develop. Will generally cover this threat with a VCSH through the afternoon hours. Any activity should taper off this evening with some fog development possible later tonight, especially in the river valleys. OUTLOOK...Thunderstorms are possible through Monday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...McGinnis AVIATION...JGL
Hazardous weather outlook, Aug 26, 4:26 AM EDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 426 AM EDT Thu Aug 26 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 426 AM EDT Thu Aug 26 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Maximum heat index values will reach the middle 90s to around 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 26, 4:45 AM EDT, 4 hours 51 minutes before
Special Weather Statement National Weather Service Wilmington OH 445 AM EDT Thu Aug 26 2021 INZ074-075-080-KYZ089>100-OHZ045-046-052>056-062>065-071>074- 077>082-088-261300- Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell- Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Union OH- Delaware-Champaign-Clark-Madison-Franklin OH-Licking-Greene- Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Marysville, Delaware, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 445 AM EDT Thu Aug 26 2021 ...REDUCED VISIBILITIES POSSIBLE THIS MORNING... Areas of fog can be expected this morning with some locally dense fog possible. Visibilities may drop below a half a mile at times through mid morning. If traveling this morning, use extra caution and be prepared for the possibility of rapidly changing visibilities.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:22 PM EDT | Special Weather Statement | ILN | Franklin | 23 min |
| Aug 26, 2:47 PM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Aug 26, 3:13 PM EDT | Areal Flood Advisory | ILN | Franklin | 18 min |
| Aug 26, 3:15 PM EDT | Special Weather Statement | ILN | Franklin | 30 min |
| Aug 26, 3:31 PM EDT | Flash Flood Warning | ILN | Franklin | 65 min |
| Aug 26, 3:39 PM EDT | Areal Flood Advisory | ILN | Fayette, Union | 2 hr |
| Aug 26, 4:27 PM EDT | Areal Flood Advisory | ILN | Fayette, Wayne | 51 min |
| Aug 26, 4:37 PM EDT | Special Weather Statement | ILN | Ohio | 23 min |
| Aug 26, 4:46 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio | 69 min |
| Aug 26, 5:23 PM EDT | Special Weather Statement | ILN | Pendleton | 37 min |
| Aug 26, 5:54 PM EDT | Areal Flood Advisory | ILN | Campbell, Pendleton | 40 min |
| Aug 26, 2:26 PM EDT | Special Weather Statement | ILN | Greene | 34 min |
| Aug 26, 2:30 PM EDT | Special Weather Statement | ILN | Clark | 30 min |
| Aug 26, 2:39 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery | 20 min |
| Aug 26, 2:41 PM EDT | Special Weather Statement | ILN | Montgomery | 34 min |
| Aug 26, 2:51 PM EDT | Special Weather Statement | ILN | Clark | 24 min |
| Aug 26, 2:59 PM EDT | Flash Flood Warning | ILN | Greene, Montgomery | 2 hr |
| Aug 26, 2:59 PM EDT | Special Weather Statement | ILN | Montgomery | 31 min |
| Aug 26, 3:10 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 17 min |
| Aug 26, 3:23 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
| Aug 26, 3:23 PM EDT | Special Weather Statement | ILN | Butler | 37 min |
| Aug 26, 3:33 PM EDT | Special Weather Statement | ILN | Preble | 27 min |
| Aug 26, 3:36 PM EDT | Areal Flood Advisory | ILN | Clark | 62 min |
| Aug 26, 3:50 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| Aug 26, 4:11 PM EDT | Special Weather Statement | ILN | Madison | 34 min |
| Aug 26, 4:17 PM EDT | Special Weather Statement | ILN | Preble | 28 min |
| Aug 26, 4:23 PM EDT | Special Weather Statement | ILN | Miami | 37 min |
| Aug 26, 4:32 PM EDT | Special Weather Statement | ILN | Warren | 28 min |
| Aug 26, 4:34 PM EDT | Special Weather Statement | ILN | Union | 26 min |
| Aug 26, 4:41 PM EDT | Special Weather Statement | ILN | Darke | 34 min |
| Aug 26, 4:51 PM EDT | Areal Flood Advisory | ILN | Warren | 75 min |
| Aug 26, 4:54 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| Aug 26, 5:21 PM EDT | Special Weather Statement | ILN | Mercer | 24 min |
| Aug 26, 5:50 PM EDT | Special Weather Statement | ILN | Highland | 25 min |
| Aug 26, 5:54 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Aug 26, 6:00 PM EDT | Special Weather Statement | ILN | Adams, Brown | 30 min |
| Aug 26, 6:31 PM EDT | Areal Flood Advisory | ILN | Adams | 21 min |
| Aug 26, 6:31 PM EDT | Special Weather Statement | ILN | Adams | 29 min |
| Aug 26, 6:52 PM EDT | Flash Flood Warning | ILN | Adams | 98 min |
Nearby
Heat Advisories in Kentucky, 2021Heat Advisories in Indiana, 2021Heat Advisories in Ohio, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.